Alert archive / Nevada / High Wind Warnings in 2010

High Wind Warning 7, NWS Elko, NV

June 15, 2010Elko County, White Pine County, Nevada

NWS Elko, NV issued this high wind warning at Jun 15, 2010, 3:39 PM PDT for Elko County, White Pine County, Nevada. It took effect at Jun 16, 2010, 8:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2010, 3:39 PM PDT (22:39 UTC)
In effect from
Jun 16, 2010, 8:00 AM PDT
Expired
Jun 16, 2010, 3:39 AM PDT
In force
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS75 KLKN 152239
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
339 PM PDT TUE JUN 15 2010

...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH WEDNESDAY...

.A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED ON WEDNESDAY.
THUNDERSTORMS AND GUSTY WINDS ARE EXPECTED WITH THE APPROACH OF
AN UNSEASONABLY COLD LOW PRESSURE SYSTEM. A STRONG SURFACE COLD
FRONT WILL DEVELOP AND MOVE THROUGH THE SILVER STATE DURING THE
DAY ON WEDNESDAY WITH WINDS GUSTING IN EXCESS OF 50 MPH ACROSS
MUCH OF THE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AS THE FRONT MOVES THROUGH NORTHERN AND CENTRAL NEVADA. WITH
CLEARING SKIES EXPECTED BEFORE SUNRISE THURSDAY...SUB-FREEZING
TEMPERATURES ARE EXPECTED IN MANY VALLEY LOCATIONS.

NVZ036-161045-
/O.CAN.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/
/O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS
339 PM PDT TUE JUN 15 2010

...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WATCH. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING. 

A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING.

* TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES.

* TIMING: SKIES WILL BE CLEARING WEDNESDAY EVENING AND
  UNSEASONABLY COLD TEMPERATURES ARE EXPECTED THURSDAY MORNING.

* LOCATIONS INCLUDE: BATTLE MOUNTAIN...EMIGRANT PASS

* IMPACTS: GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE
  PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NVZ035-161045-
/O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/
/O.NEW.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/
/O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
339 PM PDT TUE JUN 15 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8
PM PDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY
EVENING THROUGH THURSDAY MORNING.

A HIGH WIND WARNING IS IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING.

* WINDS: SUSTAINED WINDS 35-45 MPH WITH GUSTS TO 60 MPH.

* TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES.

* TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS 
  A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS 
  WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING...LEAVING BEHIND 
  CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY 
  MORNING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: TRAVELERS ALONG ROADWAYS IN CENTRAL NEVADA WILL NEED
  TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY. WEDNESDAY
  NIGHT AND EARLY THURSDAY MORNING... GARDENS AND OTHER TENDER
  VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NVZ013-161045-
/O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/
/O.NEW.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
339 PM PDT TUE JUN 15 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8
PM PDT WEDNESDAY. 

* WINDS: SUSTAINED WINDS 35-45 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS 
  A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS 
  WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING.

* LOCATIONS INCLUDE: TONOPAH

* IMPACTS: TRAVELERS ALONG ROADWAYS IN CENTRAL NEVADA WILL NEED TO
  USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ033-161045-
/O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/
/O.NEW.KLKN.HW.W.0007.100617T0000Z-100617T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER
339 PM PDT TUE JUN 15 2010

...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE HIGH WIND
WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM TO 11
PM PDT WEDNESDAY. 

* WINDS: SUSTAINED WINDS 35-45 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WINDS WILL DEVELOP LATE WEDNESDAY AFTERNOON AS A
  STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL
  BEGIN TO DIMINISH BY LATE WEDNESDAY EVENING.

* LOCATIONS INCLUDE: WEST WENDOVER

* IMPACTS: TRAVELERS ALONG ROADWAYS IN EASTERN NEVADA WILL NEED
  TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ031-032-037-161045-
/O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/
/O.NEW.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/
/O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...ELKO...
SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
339 PM PDT TUE JUN 15 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN
EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

* WINDS: SUSTAINED WINDS 30-40 MPH WITH GUSTS TO 55 MPH.

* TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES.

* TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS 
  A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS 
  WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING...LEAVING BEHIND 
  CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY 
  MORNING.

* LOCATIONS INCLUDE: OWYHEE...ELKO...SPRING CREEK...WELLS...
  CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...AUSTIN... AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 

* IMPACTS: TRAVELERS ALONG ROADWAYS IN NORTHERN AND CENTRAL 
  NEVADA WILL NEED TO USE CAUTION DUE TO STRONG CROSS WINDS 
  WEDNESDAY. WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... 
  GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE 
  PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NVZ034-161045-
/O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/
/O.NEW.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...LEE...RUBY LAKE
339 PM PDT TUE JUN 15 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED WINDS 30-40 MPH WITH GUSTS TO 55 MPH.

* TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS 
  A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS 
  WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING.

* LOCATIONS INCLUDE: LEE...RUBY LAKE

* IMPACTS: TRAVELERS ALONG ROADWAYS IN NORTHERN NEVADA WILL NEED
  TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-161045-
/O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA
339 PM PDT TUE JUN 15 2010

...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

* TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES.

* TIMING: CLEARING SKIES BEHIND A COLD FRONT WEDNESDAY NIGHT 
  WILL LEAD TO UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. 

* LOCATIONS INCLUDE: WINNEMUCCA

* IMPACTS: GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE 
  PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

LW
1 follow-up statement
248 
WWUS75 KLKN 161039
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
339 AM PDT WED JUN 16 2010

...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN AND
CENTRAL NEVADA TODAY...

.AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE ACROSS
NORTHERN AND CENTRAL NEVADA TODAY BRINGING STRONG GUSTY WINDS. WINDS
GUSTING IN EXCESS OF 45 MPH ARE EXPECTED ACROSS MUCH OF THE AREA.
WITH CLEARING SKIES EXPECTED BEFORE SUNRISE THURSDAY...SUB-FREEZING
TEMPERATURES ARE EXPECTED IN MANY VALLEY LOCATIONS.

NVZ035-162300-
/O.CAN.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/
/O.UPG.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
/O.NEW.KLKN.FZ.W.0001.100617T0600Z-100617T1500Z/
/O.EXA.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
339 AM PDT WED JUN 16 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS TO 45 MPH.

* TEMPERATURES: MID 20S IN THE COLDEST VALLEYS TO LOWER 30S.

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AS
  A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL
  BEGIN TO DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND
  UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK. 

* IMPACTS: TRAVELERS ALONG ROADWAYS WILL NEED TO USE CAUTION DUE
  TO VERY WINDY CONDITIONS TODAY. TONIGHT AND EARLY THURSDAY
  MORNING... GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE
  PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-162300-
/O.CAN.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/
/O.EXA.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
339 AM PDT WED JUN 16 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS TO 50 MPH.

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING AS A
  STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL
  BEGIN TO DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND
  UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING.

* LOCATIONS INCLUDE: TONOPAH.

* IMPACTS: TRAVELERS ALONG AREA ROADWAYS WILL NEED TO USE CAUTION
  DUE TO VERY WINDY CONDITIONS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-162300-
/O.CAN.KLKN.HW.W.0007.100617T0000Z-100617T0600Z/
/O.EXB.KLKN.WI.Y.0024.100616T2000Z-100617T0400Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER
339 AM PDT WED JUN 16 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS TO 50 MPH.

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON AS A STRONG
  SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO
  DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND
  UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING.

* LOCATIONS INCLUDE: WEST WENDOVER.

* IMPACTS: TRAVELERS ALONG AREA ROADWAYS WILL NEED TO USE CAUTION
  DUE TO VERY WINDY CONDITIONS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-032-037-162300-
/O.UPG.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
/O.NEW.KLKN.FZ.W.0001.100617T0600Z-100617T1500Z/
/O.CON.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...ELKO...
SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
339 AM PDT WED JUN 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS OVER 45 MPH.

* TEMPERATURES: MID 20S IN THE COLDEST VALLEYS TO LOWER 30S.

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING AS A STRONG
  SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO
  DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND
  UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING.

* LOCATIONS INCLUDE: OWYHEE...ELKO...SPRING CREEK...WELLS...
  CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...AUSTIN... AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT. 

* IMPACTS: TRAVELERS ALONG AREA ROADWAYS WILL NEED TO USE CAUTION
  DUE TO VERY WINDY CONDITIONS TODAY. WEDNESDAY NIGHT AND EARLY
  THURSDAY MORNING... GARDENS AND OTHER TENDER VEGETATION WILL
  NEED TO BE PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-036-162300-
/O.UPG.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/
/O.NEW.KLKN.FZ.W.0001.100617T0600Z-100617T1500Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...
BATTLE MOUNTAIN...EMIGRANT PASS
339 AM PDT WED JUN 16 2010

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: MID 20S IN THE COLDEST VALLEYS TO LOWER 30S.

* TIMING: CLEARING SKIES BEHIND A COLD FRONT WILL LEAD TO
  UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING.

* LOCATIONS INCLUDE: WINNEMUCCA...BATTLE MOUNTAIN...EMIGRANT 
  PASS. 

* IMPACTS: GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE 
  PROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ034-162300-
/O.CON.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...LEE...RUBY LAKE
339 AM PDT WED JUN 16 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS: SUSTAINED WEST WINDS 30-40 MPH WITH GUSTS TO 55 MPH.

* TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING AS A
  STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL
  BEGIN TO DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: LEE...RUBY LAKE.

* IMPACTS: TRAVELERS ALONG AREA ROADWAY WILL NEED TO USE CAUTION
  DUE TO VERY WINDY CONDITIONS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jun 15, 2:59 PM PDT, 40 minutes earlier.

Area forecast discussion, Jun 15, 2:59 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
259 PM PDT TUE JUN 15 2010

.SYNOPSIS...A LATE-SPRING LOW PRESSURE SYSTEM WILL BRING STRONG
WINDS...MOUNTAIN SNOW...AND FREEZING TEMPERATURES TO THE SILVER
STATE THE NEXT COUPLE DAYS. WINDS WILL BECOME GUSTY TODAY HOWEVER
THE STRONGEST WINDS WILL BE ON WEDNESDAY AS A COLD FRONT MOVES
THROUGH. FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING AS
THE WINDS SUBSIDE AND SKIES CLEAR OUT.
&&

.SHORT TERM...TONIGHT THROUGH THURSDAY. SOUTHWEST FLOW ALOFT IS
STRENGTHENING AS A MODEST UPPER JET CORE MOVES ACROSS THE STATE.
THIS SOUTHERN BRANCH JET MERGED WITH THE MEAN JET FLOW OVER
HUMBOLDT COUNTY LAST EVENING TO PRODUCE SOME THUNDERSTORM
ACTIVITY. CUMULUS BUILDUPS WERE NOTED OVER CENTRAL NEVADA BY MID-
MORNING THIS MORNING. TO THE NORTH...IN ELKO COUNTY...CIRRUS
SHIELD WAS SUBSTANTIAL DURING THE MORNING AND IS NOW
BREAKING...ALLOWING FOR MORE TS POTENTIAL. A STRONG LINE HAS
DEVELOPED FROM EUREKA TO MONTELLO ALONG WHICH PULSE STORMS ARE
TRIGGERING. THE SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT THROUGH
THURSDAY.

A STRONG LOW PRESSURE SYSTEM WILL DIG INTO THE CWA OVER THE NEXT
24-48 HOURS. ATTM CENTRAL LOW PRESSURE IS ENTERING THE NW CONUS
DIFLUENCE ALOFT IS CREATING AN UNSTABLE ENVIRONMENT CONDUCIVE TO
THUNDERSTORM DEVELOPMENT. THE LOW CENTER WILL MOVE NEAR THE
CA/OR/NV JUNCTION TONIGHT AND THE FIRST SIGNIFICANT JET
FEATURE...75KT...WILL PASS OVER NORTHERN NEVADA. WITH A POTENT
FRONT EXPECTED TO DEVELOP AND MOVE THROUGH THE CWA ON
WEDNESDAY...MIDNIGHT TEMPERATURES NEAR 60 DEGREES MAY BE THE BEST
SHOT AT A MAX T FOR THE DAY. WINDS WILL BE BLUSTERY TONIGHT AND
OVERNIGHT LOWS WILL BE MODEST.

THE MAIN COLD FRONT WILL MOVE THROUGH BEGINNING EARLY WEDNESDAY
OVER HUMBOLDT COUNTY PULLING IN SOME -6 TO -8 H7 TEMPS. WINDS
ALONG THE FRONT WILL BE VERY STRONG. WINDS WILL POSSIBLY SUSTAIN
AT 40 MPH ALONG THE FRONT AND GUSTS COULD EXCEED HIGH WIND
CRITERIA. HAVE ISSUED HIGH WIND WARNING FOR ZONES 13 AND 35...AND
WITH LATER TIMING...FOR ZONE 33. HAVE ISSUED ADVISORY FOR ZONES 31
32 34 AND 37. LESS THAN ADVISORY CONDITION ARE EXPECTED FOR ZONES
30 AND 36. THE MOUNTAINS NORTH OF INTERSTATE 80 AND POSSIBLY THE
RUBY MOUNTAINS SHOULD RECEIVE A FEW INCHES OF SNOW WEDNESDAY AS
SNOW LEVELS DIP BELOW 6500 FEET...POSSIBLY TO THE HIGHER VALLEY
FLOORS OF NORTHERN ELKO COUNTY.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. OVERALL PATTERN
AGREEMENT EXISTS BETWEEN THE 12UTC GFS AND ECMWF THROUGH THE LONG
TERM...FEATURING A PERSISTENT TROUGH OVER THE WEST COAST AND WESTERN
UNITED STATES THROUGH THE PERIOD. HOWEVER...THE TROUGH LOOKS
RELATIVELY WEAK...AND MOISTURE STARVED...SO WIDESPREAD PRECIPITATION
IS NOT EXPECTED. HOWEVER...GIVEN PERSISTENT INSTABILITY DURING THE
AFTERNOON HOURS AND DISTURBANCES ROTATING AROUND THE
TROUGH...INCREASED POPS SLIGHTLY TO INCLUDE SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON HOURS SATURDAY THROUGH
MONDAY. RIGHT NOW HAVE CONFINED IT MAINLY TO THE NORTHEASTERN
PORTION OF THE CWA...BUT THE THREAT MAY WELL BE MORE WIDESPREAD.
TEMPERATURES WILL BE NEAR NORMAL FOR MID JUNE. RCM
&&

.AVIATION...MAIN CONCERN THIS AFTERNOON AND EVENING WILL BE
SCATTERED THUNDERSTORMS...MAINLY IN THE VICINITY OF KEKO. WHILE
THUNDERSTORMS CERTAINLY WON'T BE CONTINUOUS...PASSING CELLS MAY
PRODUCE BRIEF STRONG GUSTY WINDS UP TO 45 KNOTS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. VIS MAY
BRIEFLY FALL TO MVFR LEVELS...THOUGH CIGS SHOULD REMAIN VFR.
ELSEWHERE...GUSTY SOUTH TO SOUTHWEST WINDS WILL BE ISSUES AT THE
OTHER TAF SITES THIS AFTERNOON AND EVENING...BUT THERE ARE NO OTHER
CONCERNS. LATER TONIGHT AND TOMORROW MORNING...BAND OF SHOWERS MAY
PRODUCE MVFR CIGS AND VIS AT KWMC...BEFORE MORE SCATTERED
THUNDERSTORMS DEVELOP TOMORROW AFTERNOON AROUND KEKO AND KELY. WINDS
WILL ALSO BECOME STRONG AND GUSTY IN THE AFTERNOON
TOMORROW...PARTICULARLY AROUND KTPH WHERE GUSTS MAY EXCEED 50 KNOTS
BRIEFLY. WHILE THIS IS ALSO POSSIBLE AT KELY...THE CHANCES THERE ARE
NOT AS GOOD. RCM
&&

.FIRE WEATHER...GUSTY WINDS WITH ISOLATED THUNDERSTORMS WILL
DEVELOP AHEAD OF AN UNSEASONABLY COLD AREA OF LOW PRESSURE
APPROACHING FROM THE PACIFIC NORTHWEST. THUNDERSTORMS MAY BE
SCATTERED OVER NORTHERN NEVADA NEAR THE ID/OR BORDERS. THESE
STORMS COULD BEGIN AS DRY...BUT WILL QUICKLY BECOME WET AS THE
LOWER LEVELS MOISTEN UP. A VERY STRONG COLD FRONT WILL MOVE
THROUGH THE STATE WEDNESDAY. STRONG WINDS IN EXCESS OF 50 MPH
COULD BE POSSIBLE...ALONG WITH ISOLATED TO SCATTERED CONVECTION...AND
MUCH COLDER TEMPERATURES. WIDESPREAD FREEZING VALLEY TEMPERATURES ARE
EXPECTED THURSDAY MORNING. DRIER AND WARMER WEATHER WILL RETURN
THURSDAY.
&&

.HYDROLOGY...SNOWPACK IS DEPLETING AND WATER LEVELS IN SMALLER
RIVERS AND STREAMS CONTINUE TO SUBSIDE. THE HUMBOLDT RIVER IS
CRESTING WEST OF BATTLE MOUNTAIN. NO FLOODING IS EXPECTED AT THIS
TIME.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY
AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE
PINE COUNTY.

WIND ADVISORY FROM 11 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN ELKO
COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY.

HIGH WIND WARNING FROM 5 PM TO 11 PM PDT WEDNESDAY FOR EXTREME
EASTERN ELKO COUNTY.

HIGH WIND WARNING FROM 8 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN
NYE COUNTY...WHITE PINE COUNTY.

&&

92/93
Hazardous weather outlook, Jun 15, 3:24 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
324 AM PDT TUE JUN 15 2010

NVZ013-030>037-161030-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
324 AM PDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG STORM SYSTEM WILL BEGIN TO APPROACH THE REGION
TODAY...BRINGING AFTERNOON SHOWERS AND THUNDERSTORMS TO CENTRAL
AND NORTHERN NEVADA. SOME THUNDERSTORMS ARE EXPECTED TO BE STRONG
WITH GUSTY WINDS BEING THE MAIN THREAT...ESPECIALLY ACROSS
NORTHERN ELKO COUNTY. THUNDERSTORMS WILL DIMINISH BY LATE EVENING
AS DAYTIME HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE UNSEASONABLY STRONG LATE SPRING STORM WILL MOVE DIRECTLY OVER
NORTHERN NEVADA DURING THE DAY ON WEDNESDAY. VERY STRONG WINDS
WILL ACCOMPANY THIS SYSTEM...WITH WIDESPREAD WIND GUSTS GREATER
THEN 50 MPH POSSIBLE. MORE SHOWERS AND THUNDERSTORMS ARE
EXPECTED...WITH STRONG STORMS ONCE AGAIN POSSIBLE ACROSS EASTERN
NEVADA FROM MIDDAY WEDNESDAY THROUGH EARLY AFTERNOON. COLDER AIR
WILL RUSH IN BEHIND THE FRONT...DROPPING SNOW LEVELS TO 6500 FEET
ACROSS NORTHERN NEVADA.

THE WEATHER WILL SETTLE DOWN WEDNESDAY NIGHT...WITH A VERY COLD
AIRMASS OVER THE AREA. THIS WILL ALLOW TEMPERATURES TO DROP TO
SUB-FREEZING LEVELS IN VALLEY LOCATIONS ACROSS MUCH OF NORTHERN
AND CENTRAL NEVADA. TEMPERATURES ARE EXPECTED TO STAY ABOVE
FREEZING IN THE TONOPAH AND WENDOVER REGIONS OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jun 15, 3:20 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT TUE JUN 15 2010

NVZ031>033-152300-
EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND
SOUTH CENTRAL ELKO COUNTY NV-
320 PM PDT TUE JUN 15 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 400 PM
PDT...

AT 312 PM PDT...ALONG A LINE EXTENDING FROM PEQUOP SUMMIT TO 13 MILES
NORTHWEST OF MONTELLO...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   MONTELLO...

LAT...LON 4114 11491 4165 11446 4183 11406 4110 11406
      4110 11435
TIME...MOT...LOC 2219Z 331DEG 30KT 4108 11458 4138 11425

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:20 PM PDTSpecial Weather StatementLKN40 min
Jun 15, 3:39 PM PDTWind AdvisoryLKNElko, Eureka, Lander, White Pine28 hr
Jun 15, 3:54 PM PDTSpecial Weather StatementLKN36 min

Nearby

High Wind Warnings in Nevada, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.